Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 150, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 14, 2001, 2:51 PM MDT for Weld County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 14, 2001, 2:51 PM MDT (20:51 UTC)
- Expired
- Sep 14, 2001, 3:20 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS55 KBOU 142052
SVRDEN
COC123-142120-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
251 PM MDT FRI SEP 14 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 320 PM MDT
* AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF NEW RAYMER...OR ABOUT 26 MILES
NORTH OF FORT MORGAN...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...NEW
RAYMER AND STONEHAM.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 4070 10401 4053 10392 4053 10358 4075 10360
4076 10393
$$
RTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:34 PM MDT, 17 minutes earlier.
Area forecast discussion, Sep 14, 2:34 PM MDT, 17 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 234 PM MDT FRI SEP 14 2001 UPPER TROUGH OF LOW PRESSURE CURRENTLY OVER EASTERN MONTANA DOESNT PLAN ON MOVING MUCH THROUGH THE NEXT 48 HRS ACCORDING TO THE ETA. WITH COMPLEX PATTERN OVER MUCH OF THE USA...CANT REALLY ARGUE AGAINST MODELS SOLUTIONS FOR THE FUTURE ATTM. FIRST ITEM TO BE CONCERNED WITH TODAY IS BETTER MOISTURE OVER THE EASTERN PLAINS DUE TO LAST NIGHTS COOL SURGE AND AN ADVANCING JET MAX WHICH IS EXPECTED TO RUN OVER COLO/WYO BORDER TONIGHT THROUGH SAT. THIS COULD MAKE FOR AN ACTIVE EVENING ON THE NORTHERN PLAINS AND WILL BUMP POPS UP A CATEGORY FOR THIS. SECOND ITEM IS THE COLD FRONT WHICH IS CURRENTLY ADVANCING SOUTH ACROSS WYO AND IS LIKELY TO ARRIVE IN THE BOU CWA IN THE 03Z-06Z SAT TIME FRAME. CURRENT FCST LOOKS ON TRACK WITH MENTION OF SEVERE ON THE FAR PLAINS TONIGHT AND SCATTERED COVERAGE OVER MUCH OF CWA FOR SAT AND SAT NIGHT. WILL EXPECT A MUCH COOLER DAY ON THE PLAINS...URBAN CORRIDOR AND FOOTHILLS WITH LOW CLOUDS... LIGHT EARLY DAY PRECIP AND AFTERNOON THUNDERSTORMS AND A 10 TO 15 DEGF COOL DOWN. DECENT DIV-Q ASCENT BECOMES PRESENT OVER NORTHERN COLORADO LATE TONIGHT WITH SUBSIDENCE TAKING OVER BY 18Z SAT. WILL NOT EXPECT TOO MUCH IN THE WAY OF POPS IN THE HIGH COUNTRY SAT AND SAT EVE DUE TO RELATIVE SHALLOWNESS OF MOISTURE AND QUICK TRANSFER OVER TO A SUBSIDENT ENVIRONMENT WITH THE TROUGH AXIS PASSAGE A DRYER AIRMASS FROM THE WEST AND WESTERLY SFC FLOW. GUIDANCE TEMPS ARE ALL OVER THE PLACE FOR SATURDAY AND ITS PROBABLE THAT HIGHS WILL NOT GET OUT OF THE 60S AT MOST LOCATIONS EVEN WITH CLOUDS DECREASING IN THE AFTERNOON. FCST SOUNDINGS OVER THE AREA SHOW ENTIRE SOUNDING TRENDING TO A WESTERLY DIRECT BY MIDDAY SUNDAY WITH DRYING AT THE LOW LEVELS. EXTENDED PD...MONDAY THROUGH FRIDAY...AVN SHOWS UPPER LOW FINALLY LEAVING THE DAKOTAS AREA LATE MONDAY INTO TUESDAY. IN DOING SO... AVN SFC FIELDS BRING ANOTHER SURGE INTO THE NORTHEAST PLAINS FOR TUESDAY INTO WEDNESDAY AS NORTHERLY FLOW BEHING TROUGH PUSHES COOL AIR SOUTH. THERE IS WEAK SHORT WAVE EMBEDDED IN THE INCREASING NORTHWESTERLY FLOW WITH SOME MORE DIV-Q ASCENT AND WILL KEEP CHANCE FOR PRECIP FOR TUESDAY AND WEDNESDAY. FLOW ALOFT REMAINS NORTHWESTERLY FOR THURSDAY AND FRIDAY BUT DRYING TAKES PLACE OVER THE WESTERN USA WITH BUILDING RIDGE. FREDIN .DEN...NONE.
In the hours before
Special weather statement, Sep 14, 10:50 AM MDT, 4 hours 1 minute before
COZ030>051-142000- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT FRI SEP 14 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...WHILE DRIER AIR FROM THE WEST HAS SPREAD OVER THE CENTRAL ROCKY MOUNTAINS TODAY...THE AIR MASS WILL STILL REMAIN RELATIVELY MOIST AND UNSTABLE ACROSS THE FORECAST AREA. AN UPPER LEVEL DISTURBANCE ASSOCIATED WITH A JET STREAM ORIENTED FROM WEST TO EAST ALONG THE WYOMING AND COLORADO BORDER WILL ENHANCE VERTICAL LIFT. THE AIR MASS WILL BE MOST UNSTABLE OVER THE NORTHEASTERN CORNER OF THE STATE...WHERE ISOLATED THUNDERSTORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND EASTERN FOOTHILLS BY EARLY AFTERNOON AND SPREAD EAST OVER THE PLAINS THROUGH THE EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE NORTHEAST CORNER OF COLORADO. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. SPOTTER ACTIVATION WILL NOT BE REQUIRED. ON SATURDAY...THE AIR MASS AT LOW LEVELS WILL BE MORE MOIST BUT COOLER OVER THE PLAINS BEHIND A COLD FRONT. WITH A MORE STABLE ATMOSPHERE ONLY ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED. GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:08 PM MDT | Tornado Warning | BOU | Logan, Morgan | 32 min |
| Sep 14, 3:43 PM MDT | Tornado Warning | BOU | Morgan, Washington | 32 min |
| Sep 14, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Sep 14, 4:44 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Sep 14, 5:27 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.